MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804250-38
Medical Device Problem Codes Material Rupture (1546); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in an unspecified artery.The 2.5x38mm xience skypoint stent delivery system (sds) was noted to have a hole in the balloon and could not be inflated to deliver the stent.There was no reported adverse patient effect and there was no reported clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection and functional testing were performed on the returned device.The reported material rupture was confirmed through an observed outer member tear.The reported activation failure could not be confirmed as the stent was not returned for analysis.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the reported material rupture was confirmed through an outer member tear.A definitive cause for the observed torn outer member could not be determined.The reported activation failure appears to be related to operational context of the procedure.Additionally, the stent implant was returned dislodged from the balloon and was not returned.The account was not aware of the dislodgement and confirmed that the stent was intact on the balloon; therefore, it is likely the dislodgement took place due to inadvertent handling during return packaging.Based on the results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary UNK
EI   UNK
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key21961852
Report Number2024168-2025-04648
Device Sequence Number7310522
Product Code NIQ
UDI-Device Identifier08717648233128
UDI-Public(01)08717648233128(17)260515(10)3051841
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/15/2026
Device Model Number1804250-38
Device Catalogue Number1804250-38
Device Lot Number3051841
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer05/14/2025
Initial Report FDA Received Date05/05/2025
Supplement Report FDA Received Date06/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexMale
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite